Alert archive / Nebraska / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 17, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at May 7, 2000, 7:58 PM MDT for Dundy County, Nebraska. It was in force for 62 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 7, 2000, 7:58 PM MDT (01:58 UTC)
- Expired
- May 7, 2000, 9:00 PM MDT
- In force
- 62 min
- Issued by
- NWS Goodland, KS
- Area
- Whole counties
County Dundy County, NE
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 7, 8:15 PM MDT | Hail 1.75 | Parks, NE |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 2.0 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 7 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 3512 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KGLD 080159 SVRGLD NEC057-080300- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GOODLAND KS 758 PM MDT SUN MAY 7 2000 THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... DUNDY COUNTY IN SOUTHWEST NEBRASKA * UNTIL 900 PM MDT * AT 758 PM MDT...NATIONAL WEATHER SERVICE RADAR INDICATED A SEVERE THUNDERSTORM 24 MILES NORTH OF PARKS...OR 12 MILES SOUTHWEST OF IMPERIAL...MOVING SOUTHEAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... BENKELMAN AROUND 840 PM MDT MAX AROUND 845 PM MDT * OTHER LOCATIONS IN THIS WARNING INCLUDE...PARKS AND HAIGLER. HAIL UP TO GOLFBALL SIZE AND STRONG AND DAMAGING WINDS OF 60 MPH OR MORE CAN BE EXPECTED WITH THIS STORM. A SEVERE THUNDERSTORM WARNING MEANS THAT SEVERE WEATHER HAS BEEN OBSERVED OR DETECTED BY RADAR. IF YOU ARE IN THE PATH OF THIS STORM...MOVE INDOORS TO A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS UNTIL THE STORM PASSES. DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. $$ VPAPOL LAT...LON 4034 10134 4033 10204 4000 10204 4001 10133
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 7, 2:29 PM MDT, 5 hours 29 minutes earlier.
Area forecast discussion, May 7, 2:29 PM MDT, 5 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 229 PM MDT SUN MAY 7 2000 ...CHALLENGES ARE CHANCES OF PRECIP THRU 3RD PD AND TEMPS 4TH PD... MODELS INITIATED SIMILARLY THIS AM ALOFT AND NO PARTICULAR FAVORITE. AT SFC ALL 3 INITIATED TOO HIGH WITH RESPECT TO SFC LOW IN NE CO. HOWEVER THEY ALL THREE DEVELOP A LOW IN THAT AREA AND MOVE EAST ACROSS THE CENTRAL PLAINS TONIGHT AND MON. AS USUAL NGM FARTHEST NORTH (ACROSS S NEB)...ETA SOUTH (ACROSS NORTH KS)...AND AVN IN THE MIDDLE (ALONG KS/NEB BORDER). WILL COMPROMISE WITH AVN. TONIGHT SEE LOW DEVELOPING IN EXTREME NE CO AND MOVING EAST JUST NORTH OF KS/NEB BORDER TO NEAR HASTINGS NEAR MIDNIGHT AND NEAR EXTREME SE NEB BY 12Z. COLD FRONT TRAILS BEHIND PASSING THROUGH MY CWA BY 12-14Z. MY FORECAST BASED ON THIS. TONIGHT WILL GO WITH INCREASING CLOUDINESS AND WIND WITH LOW DEVELOPING AND FRONT APPROACHING. ONCE AGAIN SLIGHT-MOD RISK JUST NORTH OF MY CWA. LOOKS TO ME AS IF SEVERE TSTMS WILL BE FARTHER NORTH IN LBFS AREA. ALSO DRYLINE HAS DEVELOPED FROM JUST EAST OF BURLINGTON CO SSE ACROSS KS BORDER INTO SW KS. THIS MAY PASS EAST THROUGH MUCH OF MY CWA BEFORE COLD FRONT ARRIVES AFTER MIDNIGHT. THINK 20 PERCENT CHANCE TSTMS ACROSS BOARD BEST SHOT WITH SLIGHTLY HIGHER CHANCES IN EAST AHEAD OF DRYLINE. ONE OR TWO SEVERE POSSIBLE NEAR NEB BORDER...BUT AGAIN MOST DYNAMICS FAR TO NORTH. THINK TSTMS THAT MAY OCCUR MY CWA WILL BE ASSOCIATED WITH COLD FRONTAL PASSAGE. MON WINDS MOVE TO NORTHEAST AND UPSLOPE STARTS AS SFC LOW MOVES OFF TO EAST. LOW CLOUDS OVER CWA ALL DAY AND INTO NIGHT. BEST CHANCE FOR POPS...ALBEIT LOW...IS POSSIBILITY OF A FEW TSTMS IN EAST IN EARLY AM THEN LATER IN DAY A FEW SHOWERS AS UPSLOPE INCREASES. THINK MAX CHANCE...30-40 POPS...MON NIGHT AS UPSLOPE MAXES WITH PRECIP CHANCES ALL BUT OVER BY TUES AM. WILL GO WITH CLEARING SKIES AND WARMING TEMPS TUES. OVERALL EVENT LOOKS PRETTY WEAK AND IFFY FOR PRECIP IN MY CWA. GUID LOOKS PRETTY GOOD...EXCEPT FOR TUES. WILL GO WITH/NEAR WARMER FAN NUMBERS THAT DAY. IN EXTENDED NOT MUCH CHANCE MIDWEEK FROM PREVIOUS...JUST SLIGHTLY COOLER. BOTH ECM AND MRF ADVERTISING SIGNIFICANT UPPER LOW TO PULL INTO WEST BY FRI ON INTO WEEKEND. WILL GO WITH CHANCE TSTMS THE IN CO AND ALL CWA FRI...WITH SLIGHTLY COOLER TEMPS. COULD BE MUCH COOLER OVER WEEKEND. .GLD...NONE RJC
Nearby
Severe Thunderstorm Warnings in Nebraska, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.